Alert archive / Pennsylvania / Flood Watches in 2007
Flood Watch 3, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flood watch at Mar 14, 2007, 10:05 PM EDT for 12 counties in Pennsylvania; 11 counties in Ohio; 6 counties in West Virginia. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2007, 10:05 PM EDT (02:05 UTC)
- Expired
- Mar 15, 2007, 2:10 PM EDT
- In force
- 16 hr
- Issued by
- NWS Pittsburgh, PA
- Flood severity
- None
All 29 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flood watch went out at Mar 14, 3:54 PM EDT, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 14, 3:54 PM EDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 354 PM EDT WED MAR 14 2007 .SHORT TERM /TONIGHT THROUGH THURSDAY/... BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH CONTINUES TO MOVE EAST INTO CENTRAL PA THIS AFTERNOON. EXPECT A BREAK FROM PRECIPITATION THROUGH EARLY THIS EVENING...THEN FRONTAL BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER TONIGHT AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE BACK INTO REGION BY LATE TONIGHT. SO WILL KEEP POPS CATEGORICAL FOR MAINLY LATER TONIGHT AND THEN LIKELY NORTHWEST AND CATEGORICAL SOUTH AND EAST THURSDAY. PRECIPITATION AMOUNTS BASED LARGELY ON HPC QPF GUIDANCE. SITUATION TO BE MONITORED CLOSELY AS 24H RAIN AMOUNTS OVER 1.5 INCHES MAY CAUSE FLOODING CONCERNS ON SMALL STREAMS THURSDAY AND LARGER RIVERS INTO THE WEEKEND. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... GFS AND ECMWF MODEL RUNS BOTH SHOW THE PASSAGE OF A COLD UPPER TROUGH THROUGH THE UPPER OHIO VALLEY FRIDAY INTO SUNDAY. THIS CAN RESULT IN COLD CLOUDY CONDITIONS THIS WEEKEND WITH POSSIBLY FLURRIES OR LIGHT SNOW SHOWERS. AS THE UPPER FLOW BECOMES MORE ZONAL (WEST TO EAST) EARLY NEXT WEEK, TEMPERATURES WILL RETURN TO SEASONABLE VALUES AS INDICATED BY HPC AND GFS MOS GUIDANCE. ANY PRECIPITATION EVENTS WILL BE LIGHT ALBEIT DIFFICULT TO TIME IN THE FAST FLOW. && .AVIATION /20Z-18Z/... BACK EDGE OF AREA OF RAIN SHOWERS ASSOCIATED WITH SHORTWAVE TROUGH CONTINUES TO MOVE EAST INTO CENTRAL PA. BEHIND THIS AREA OF PRECIPITATION EXPECT GENERALLY MVFR CEILINGS AND VISIBILITIES THROUGH EARLY THIS EVENING ALONG WITH AREAS OF IFR CEILINGS LATE THIS AFTERNOON. FRONTAL BOUNDARY WILL PUSH SOUTHEAST INTO THE FORECAST AREA LATER TONIGHT AND EARLY THURSDAY. EXPECT PRECIPITATION WITH FRONT TO MOVE BACK INTO REGION MAINLY BETWEEN 04Z-08Z TONIGHT. PREDOMINATELY MVFR CONDITIONS SHOULD LOWER TO IFR IN RAIN AND FOG AT NORTHERN TERMINALS AFTER 09Z AND FAR SOUTHERN TERMINALS AFTER 13Z THURSDAY. SOUTHWEST LOW LEVEL FLOW WILL BECOME NORTHWEST BY LATE TONIGHT...THEN NORTHERLY THURSDAY MORNING AS FRONT MOVES THROUGH REGION. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 14/11/14/
Hazardous weather outlook, Mar 14, 4:10 AM EDT, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 410 AM EDT WED MAR 14 2007 OHZ039>041-048>050-057-058-PAZ007-013-150815- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-MERCER-LAWRENCE- 410 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AS A COLD FRONT PUSHES DOWN FROM THE NORTH. THE PRIMARY SEVERE WEATHER THREAT IS DAMAGING WINDS...HOWEVER EMBEDDED SUPERCELL STRUCTURES SUPPORT A HAIL/ISOLATED TORNADO THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE REPORT ANY WIND DAMAGE AND HAIL STONES ONE HALF INCH OR LARGER. MDZ001-OHZ059-068-069-PAZ008-009-014>016-020>023-029>032- WVZ001>004-012-021>023-041-150815- GARRETT-BELMONT-NOBLE-MONROE-VENANGO-FOREST-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 410 AM EDT WED MAR 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Mar 14, 7:39 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 739 PM EDT WED MAR 14 2007 OHZ059-069-150045- BELMONT OH-MONROE OH- 739 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MONROE AND BELMONT... AT 732 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 12 MILES WEST OF WOODSFIELD...OR ABOUT OVER SUMMERFIELD...MOVING EAST AT 30 MPH. THE STORMS HAVE THE POTENTIAL TO PRODUCE HAIL AND WIND GUSTS OVER 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLEDONIA...ANTIOCH...BARKCAMP STATE PARK...BARNESVILLE... BENWOOD...BETHESDA...CAMERON...GRAYSVILLE...ROUND BOTTOM...SOMERTON AND WOODSFIELD KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 14, 8:04 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 804 PM EDT WED MAR 14 2007 OHZ059-150100- BELMONT OH- 804 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... BELMONT... AT 759 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES NORTHEAST OF SOMERTON...MOVING NORTHEAST AT 25 MPH. THESE STORMS ARE CAPABLE OF PRODUCING HAIL AND WIND GUSTS IN EXCESS OF 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALLEDONIA...BARKCAMP STATE PARK...BARNESVILLE...BETHESDA...SAINT CLAIRSVILLE AND SOMERTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Mar 14, 8:42 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
842 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL WOODSFIELD 39.76N 81.12W
03/14/2007 E1.00 INCH MONROE OH EMERGENCY MNGR
OCCURRING AT THE EMA.
&&Local storm report, Mar 14, 9:19 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
919 PM EDT WED MAR 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL BRIDGEPORT 40.07N 80.75W
03/14/2007 E1.00 INCH BELMONT OH PUBLIC
0845 PM HAIL WHEELING 40.08N 80.70W
03/14/2007 E0.88 INCH OHIO WV TRAINED SPOTTER
WHEELING ISLAND.
&&Special weather statement, Mar 14, 9:41 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 941 PM EDT WED MAR 14 2007 PAZ021-150245- ALLEGHENY PA- 941 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... ALLEGHENY... AT 935 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER MOUNT LEBANON...OR ABOUT OVER BETHEL PARK...MOVING EAST AT 30 MPH. THESE STORMS CAN PRODUCE HAIL... HEAVY DOWNPOURS...FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BALDWIN...CARNEGIE...DOWNTOWN PITTSBURGH...MCKEESPORT... MONROEVILLE...MOUNT LEBANON...SOUTH SIDE...TURTLE CREEK...WEST MIFFLIN AND WILKINSBURG KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 14, 9:42 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 942 PM EDT WED MAR 14 2007 PAZ031-032-150245- FAYETTE PA-GREENE PA- 942 PM EDT WED MAR 14 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE AND GREENE... AT 935 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 2 MILES SOUTH OF ALEPPO...OR ABOUT 6 MILES NORTH OF ROUND BOTTOM...MOVING EAST AT 30 MPH. THESE STORMS CAN PRODUCE HAIL...HEAVY DOWNPOURS...FREQUENT LIGHTNING AND WIND GUSTS IN EXCESS OF 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BOBTOWN...BUZZ...CARMICHAELS...CHALKHILL...CONNELLSVILLE... DUNBAR...ELLIOTTSVILLE...FARMINGTON...GREENSBORO...HOPWOOD... MASONTOWN...NEMACOLIN...OHIOPYLE...ROGERSVILLE...WALTERSBURG... WAYNESBURG...ALEPPO...LIPPINCOTT...MORRISVILLE...OAK FOREST AND RICES LANDING KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:52 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 53 min |
| Mar 14, 10:35 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 25 min |
| Mar 15, 6:18 AM EDT | Winter Weather Advisory | PBZ | Armstrong, Beaver, Butler, Clarion, Forest, Jefferson and 3 more | 8 hr |
| Mar 15, 2:56 PM EDT | Snow Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more | 18 hr |
| Mar 15, 2:56 PM EDT | Winter Weather Advisory | PBZ | 6 hr | |
| Mar 14, 8:38 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont | 67 min |
Nearby
Flood Watches in Pennsylvania, 2007Flood Watches in Ohio, 2007Flood Watches in West Virginia, 2007Every flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.